Estimating Averages of Order Statistics of Bivariate Functions
Richard Lechner (),
Markus Passenbrunner () and
Joscha Prochno ()
Additional contact information
Richard Lechner: Johannes Kepler University Linz
Markus Passenbrunner: Johannes Kepler University Linz
Joscha Prochno: University of Hull
Journal of Theoretical Probability, 2017, vol. 30, issue 4, 1445-1470
Abstract:
Abstract We prove uniform estimates for the expected value of averages of order statistics of bivariate functions in terms of their largest values by a direct analysis. As an application, uniform estimates for the expected value of averages of order statistics of sequences of independent random variables in terms of Orlicz norms are obtained. In the case where the bivariate functions are matrices, we provide a “minimal” probability space which allows us to C-embed certain Orlicz spaces $$\ell _M^n$$ ℓ M n into $$\ell _1^{cn^3}$$ ℓ 1 c n 3 , with $$c,C>0$$ c , C > 0 being absolute constants.
Keywords: Order statistic; Orlicz space; Embedding; 62G30; 46B07; 46B45 (search for similar items in EconPapers)
Date: 2017
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://link.springer.com/10.1007/s10959-016-0702-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:jotpro:v:30:y:2017:i:4:d:10.1007_s10959-016-0702-8
Ordering information: This journal article can be ordered from
https://www.springer.com/journal/10959
DOI: 10.1007/s10959-016-0702-8
Access Statistics for this article
Journal of Theoretical Probability is currently edited by Andrea Monica
More articles in Journal of Theoretical Probability from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().